Texas, 2010Lightning Strike in Texas, June 24, 2010
June 24, 2010 · NWS HGX · 1 event in 1 county or zone
A lightning strike from an anvil cloud after a thunderstorm moved through their location struck two people on a boat near the Texas 124 bridge over the Intercoastal Waterway in Chambers County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 1
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A lightning strike from an anvil cloud after a thunderstorm moved through their location struck two people on a boat near the Texas 124 bridge over the Intercoastal Waterway in Chambers County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jun 24, 4:23 AM CST, 4 hours 7 minutes earlier.
Area forecast discussion, Jun 24, 4:23 AM CST, 4 hours 7 minutes before
AREA FORECAST DISCUSSION...COR
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
523 AM CDT THU JUN 24 2010
.DISCUSSION...
RADAR BEGINNING TO LIGHT UP BEFORE SUNRISE AS CONVECTION DEVELOPS
ALONG THE SOUTHERN EDGE OF THE REMNANTS OF AN OLD S/W OVER THE PINEY
WOODS...AS RAIN/ISO THUNDER FILLS IN OVER NORTH AND FAR WEST
GALVESTON BAY/COASTAL COUNTIES. SCATTERED OFFSHORE CELLS MOVING
INLAND AT 15-20 KTS. REGIONAL MOISTURE IS WELL ABOVE NORMAL (PLUS 2
INCH PWATS/2 STD DEV ABOVE NORM) FOR MID-LATE JUNE...AND RADAR IS
EVIDENCE THAT IT WILL NOT TAKE MUCH WARMING TO HAVE A DAY OF MORE
WIDESPREAD RAINFALL. AS OVERALL COLUMN HAS SLIGHTLY COOLED OVER THE
PAST 24 HOURS...ISOLATED THUNDER A DEFINITE AS A FEW STRONG CELLS
MAY INTRODUCE LOCALLY HEAVY RAINFALL (LIGHTNING HAS JUST HIT THE
OFFICE AND THE RADAR A FEW TIMES...AN INDICATION THAT MORE INTENSE
CONVECTION IS ALREADY HERE!). MODELS PREDICTING A SLOWER STORM
MOTION THAN YESTERDAY'S SLUGGISH PACE...OR AT (OR UNDER) 3
KTS...THAT WILL FEED INTO THIS LOCALLY HEAVY RAINFALL THINKING.
ENOUGH OF A THREAT WITHIN THIS OVERLY MOIST ENVIRONMENT TO PLACE IN
INTERIOR ZONE PRODUCT.
RIDGING WILL REMAIN JUST WEAK ENOUGH...OR WE REMAIN ON THE EASTERN
SIDE OF A WEAK INV TROF AXIS...TO KEEP THE PRECIPITATION THREAT AROUND
THROUGH FRIDAY. ALTHOUGH TODAY'S ACTION WILL COME FROM A COMBO OF
THIS NORTHERN S/W AND HEATING...FRIDAY'S ACTIVITY MAY BE MORE ALONG
THE LOCAL BREEZES/LATE AM HEATING. AFTER A MORE WIDESPREAD COVERAGE
DAY TODAY...FRIDAY IS LOOKING LIKE ANOTHER ONE OF THOSE 20-30 POPS
TYPE-OF-DAYS AS MORE OF A MESO-DRIVEN SCENARIO. WEEKEND WEATHER WILL
BE RELATIVELY DRIER WITH A NEAR 1.5" PW AIR MASS IS FORECAST TO
FILTER IN THROUGH MONDAY. OTHER THAN ISOLATED CELLS POPPING UP ALONG
THE BREEZE...IT WILL BE ANOTHER HOT AND DRY ONE. THE HOTTEST DAYS
APPEAR TO BE ON SUNDAY AND MONDAY. THICKNESSES INCREASE TO NEAR 582
DM AND...WITH MODEST TDS IN THE AVERAGE LOW TO MID 70S...CLEARER
INTERIOR SKIES WILL ALLOW THE AMBIENT TEMP TO TOP OUT IN THE MID TO
UPPER 90S. THIS EQUATES TO HEAT INDICES REACHING AND EXCEEDING THE
106 F MARK.
EARLY WORK WEEK WEATHER WILL BE HIGHLY DEPENDENT UPON WHETHER OR
NOT THERE WILL BE A TROPICAL SYSTEM IN THE GULF. NHC WAVERS BETWEEN
20 TO 40 PERCENT ON WHETHER THIS PERSISTENT DISTURBED CARIBBEAN
WEATHER WILL FORM A CLOSED OFF LOW IN THE NEXT COUPLE OF DAYS. WHILE
WE WAIT...PROGNOSTICATIONS TAKE A SYSTEM INTO LOWER MEXICO (ECMWF)
OR CONTINUE TO SHOW NOTHING (GFS). THE WAITING GAME CONTINUES....IN
THE MEANTIME ENJOY THIS RAIN. 31
&&
.MARINE...
EXPECT INCREASING COVERAGE OF SHRA/TSTMS IN THE NEXT FEW HOURS
ACROSS THE COASTAL WATERS. EXPECT THIS ACTIVITY TO PERSIST THROUGH
THE MORNING HOURS THEN DIMINISH AS IT FOCUSES INLAND.
OTHERWISE...LIGHT ONSHORE FLOW AND LOW SEAS EXPECTED UNTIL AT LEAST
SATURDAY. STILL WATCHING THE TROPICAL WAVE IN THE CARIBBEAN WHICH
SHOULD MAKE ITS WAY TO THE YUCATAN IN THE NEXT COUPLE DAYS. BEYOND
THAT...THERE'S STILL A WIDE VARIETY OF MODEL SOLNS REGARDING
POTENTIAL DEVELOPMENT AND TRACKS. UNTIL THE SYSTEM BECOMES BETTER
DEFINED...PLAN THROW IN SOME ERLY WINDS AND BUMP SEAS UP A FOOT OR
TWO EARLY NEXT WEEK. THAT BEING SAID...THERE IS CONSIDERABLE
UNCERTAINTY AND THE EXTENDED PORTIONS OF THE FCST ARE SUBJECT TO
SOME BIG CHANGES. 47
&&
.AVIATION...
STARTING TO SOME PRECIP DEVELOP NEAR GLS BAY AND ANTICIPATE
ADDITIONAL DEVELOPMENT FOR THE REMAINDER OF THE DAY ACROSS THE REST
OF SE TX AS THE INVERTED MID LEVEL TROF PASSES WWD THRU THE AREA.
MORE-OR-LESS TAKE THE PRECIP YDAY IN LA AND SHIFT IT INTO SE TX
TODAY. CONVECTIVE TEMPS AROUND 87 DEGREES. LOCALIZED HEAVY RAINFALL
REMAINS A POSSIBILITY WITH DEEPER MOISTURE OVERHEAD AND SLOW STORM
MOTIONS. VFR OUTSIDE ANY CONVECTION. PRECIP SHOULD TAPER OFF THIS
EVENING WITH THE LOSS OF HEATING. 47
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 93 74 94 76 97 / 50 20 20 30 10
HOUSTON (IAH) 91 76 93 76 96 / 50 20 30 20 20
GALVESTON (GLS) 88 82 88 82 91 / 60 10 20 20 20
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
DISCUSSION...31/47
Hazardous weather outlook, Jun 24, 5:39 AM CST, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
639 AM CDT THU JUN 24 2010
TXZ163-164-176>179-195>200-210>214-226-227-235>238-251145-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
639 AM CDT THU JUN 24 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.
.DAY ONE...TODAY
DEEP TROPICAL MOISTURE...COUPLED WITH DAYTIME HEATING AND A NEARBY
UPPER LEVEL DISTURBANCE OR TWO...WILL SET THE STAGE FOR WIDELY
SCATTERED SHOWERS AND THUNDERSTORMS. STORMS WILL MOVE SLOWLY SO
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THROUGH THE DAY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
AFTERNOON TEMPERATURES WILL INCREASE FROM RECENT VALUES FROM
SATURDAY ON AS MAXIMUM VALUES REACH OR EXCEED THE MIDDLE 90S.
ON SUNDAY AND MONDAY...HEAT INDEX VALUES WILL RANGE BETWEEN 105
AND 108 DEGREES. PERSONS PLANNING OUTDOOR ACTIVITIES SHOULD PREPARE
FOR MORE INTENSE HEAT AND HUMIDITY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Lightning, Chambers
- When
- June 24, 8:30 AM CST
- Where
- Chambers County, 5.37 mi S of Whites Ranch
- Deaths
- 1 direct, 0 indirect
- Injuries
- 1 direct, 0 indirect
- Reported by
- Newspaper
- Coordinates
- 29.594, -94.387
A lightning strike from an anvil cloud after a thunderstorm moved through their location struck two people on a boat near the Texas 124 bridge over the Intercoastal Waterway in Chambers County. One victim was killed and the other was injured.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Maryland, June 24, 20103 deaths · 2 events
- Tornado and Damaging Winds in Connecticut, June 24, 201030 injured · $6.8 million · EF1 · 22 events
- Hail and Damaging Winds in New Jersey, June 24, 20101 death · 2 injured · $751,000 · 1.25 in hail · 15 events
- Hail and Damaging Winds in North Dakota, June 24 to 25, 2010$1.5 million · 2.5 in hail · 34 events
- Hail and Damaging Winds in Pennsylvania, June 24, 20102 injured · $1.9 million · 1.75 in hail · 13 events
- Hail and Damaging Winds in New York, June 24, 20102 injured · $480,000 · 1.75 in hail · 32 events
- Hail and Damaging Winds in Massachusetts, June 24, 2010$287,000 · 1.75 in hail · 30 events
- Damaging Winds in Virginia, June 24, 20101 injured · $282,000 · 70 kt wind · 21 events
- Flash Flood and Hail in New Mexico, June 24, 2010$750,000 · 0.88 in hail · 2 events
- Damaging Winds in West Virginia, June 24, 2010$439,000 · 87 kt wind · 5 events
- Flash Flood and Hail in Arkansas, June 24, 2010$382,000 · 56 kt wind · 7 events
- Hail and Damaging Winds in Texas, June 24, 2010$200,000 · 52 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 227518.